Arizona, 2006Damaging Wind in Arizona, July 25, 2006
July 25, 2006 · NWS TWC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 25, 1:55 PM MST, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 25, 1:55 PM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST TUE JUL 25 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE
HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF
CLOUDINESS AND SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE
CHANCE OF THUNDERSTORMS BY MID WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER HIGH POSITIONED
OVER NORTHERN ARIZONA AND SOUTHERN UTAH. WEAK IMPULSES ROTATING
AROUND THE SOUTHERN FLANK OF THE HIGH ARE HELPING TO TRIGGER
ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL ARIZONA JUST NORTH
OF THE PHOENIX AREA.
THE AIRMASS IS DEFINITELY MOISTENING WITH THE 12Z KTUS SOUNDING
GOING FROM 1.26 INCHES OF PRECIPITABLE WATER YESTERDAY MORNING TO
1.46 INCHES THIS MORNING. THE KTUS SOUNDING IS NOT AVAILABLE IN
AWIPS THIS MORNING SO MAKING MODIFICATIONS NOT READILY AVAILABLE.
LOOKING AT THE SOUNDING FROM SPCS HOMEPAGE SHOWS EXPECTED CAPE
VALUES THIS AFTERNOON RANGING FROM AROUND 1600 TO 2700 J/KG
DEPENDING ON THE METHOD USED TO LIFT THE PARCEL. WE SHOULD SEE MUCH
MORE ACTIVITY TODAY COMPARED TO YESTERDAY SINCE WE ARE WETTER AT THE
SURFACE AND THE CAP THAT WAS PRESENT ON YESTERDAYS SOUNDING AT ABOUT
450MB IS NO LONGER THERE.
THE AIRMASS OVER ARIZONA WILL CONTINUE TO MOISTEN CONSIDERABLY
DURING THE NEXT 24 TO 36 HOURS WITH THE LAST SEVERAL OBSERVATIONS
FROM YUMA DEFINITELY SHOWING A STRONG GULF SURGE. LOOKING AT THE
YUMA OBSERVATIONS FROM EARLIER THIS MORNING INDICATES THAT THE WINDS
WERE CALM AT 1 AM...BUT STEADILY INCREASED OVERNIGHT AND THIS
MORNING WITH THE STRONGEST WIND OCCURRING AT 7 AM MST IN WHICH THE
SUSTAINED WIND WAS FROM THE SSE WIND OF 27 KNOTS GUSTING TO 34
KNOTS. SINCE THAT TIME THE WINDS HAVE DECREASED A BIT AND THE LATEST
WIND SPEED IS FROM THE SOUTH AT 16 KNOTS. YUMAS DEWPOINT IS
CURRENTLY AT 70 DEGREES. FARTHER EAST OVER MY FORECAST AREA DEWPOINT
TEMPS AS OF 19Z (NOON MST)...WERE RANGING FROM THE MID 50S TO THE
LOWER 60S. THESE VALUES ARE GENERALLY 10 TO 13 DEGREES WARMER/WETTER
THAN THIS TIME YESTERDAY.
WITHIN THE PAST HOUR OR SO RADARS ARE DETECTING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE SOUTHEAST
PORTION OF THE FORECAST AREA IN COCHISE COUNTY. A FEW OF THE STORMS
WILL BRIEFLY EXCEED SEVERE LIMITS THIS AFTERNOON AND EVENING. THE
WINDS ALOFT ABOVE ABOUT 800MB ARE MAINLY FROM THE NORTHEAST AND THE
ANVILS FROM THE STORMS ARE BLOWING OUT AHEAD OF THE ENVIRONMENT IN
WHICH THE STORMS ARE MOVING. THEREFORE THE ANVIL SHADOWS WILL LIKELY
DECREASE THE SURFACE HEATING AHEAD OF THE STORMS AND THIS MIGHT
LIMIT THE SEVERE POTENTIAL FROM THOSE STORMS. HOWEVER...THE SHEAR
GENERATED BY THE NE WINDS ALOFT AND THE SOUTHWEST TO SOUTH SURFACE
TO 800MB WINDS COULD KEEP STORMS A BIT BETTER ORGANIZED (SEE SPCS
DAY1 DISCUSSION SWODY1 FOR MORE DETAILED INFORMATION).
THE MODELS CONTINUE TO INDICATE A RATHER WET PERIOD DURING THE NEXT
COUPLE OF DAYS. MOS POP GUIDANCE NUMBERS FROM THE 12Z MODEL RUN ARE
NOT NEAR AS HIGH AS WERE INDICATED YESTERDAY. VALUES YESTERDAY WERE
IN THE HIGH END OF LIKELY AND EVEN CATEGORICAL...BUT MOS VALUES HAVE
SINCE DECREASED TO GENERALLY HIGH END OF SCATTERED TO LOW END OF
LIKELY. DECIDED TO KEEP THE GRIDS I INHERITED FOR WEDNESDAY AND
THURSDAY WHICH GENERALLY GO WITH HIGH END OF SCATTERED FOR MOST
AREAS WITH THE EXCEPTION OF THE FAR WESTERN DESERTS WHICH HAVE LOW
END OF SCATTERED. THESE NUMBERS MATCH QUITE WELL WITH THE
SURROUNDING OFFICES AND SINCE MOS POP GUIDANCE SEEMS A BIT STRANGE
ON THE 12Z RUN WILL LEAVE THE POP FORECAST ALONE.
EMILIA EXPECTED TO CONTINUE TO HEAD NORTHWEST AND WEST THROUGH LATE
IN THE WEEK AND INTO THE WEEKEND BEFORE DISSIPATING IN THE COLD
WATERS OF THE EASTERN PACIFIC. AS THE TROPICAL SYSTEM HEADS AWAY
FROM WESTERN MEXICO THE MOISTURE SURGE THAT WE SAW LAST NIGHT SHOULD
NOT BE AS GREAT AND EXPECT RAIN CHANCES TO DECREASE SLIGHTLY THROUGH
THE END OF THE WEEK AND INTO THE WEEKEND.
HIGH TEMPERATURES WILL GENERALLY REMAIN IN THE 90S THROUGH EARLY
NEXT WEEK WITH DAY TO DAY VARIATIONS...BUT VALUES GENERALLY BELOW
NORMAL FOR LATE JULY/EARLY AUGUST. LOW TEMPS WILL REMAIN ABOVE
NORMAL THROUGH THURSDAY MORNING...THEN AT OR SLIGHTLY ABOVE NORMAL
THEREAFTER.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MOLLERE
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 1:00 PM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
100 PM MST TUE JUL 25 2006
AZZ019-029>035-261400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
100 PM MST TUE JUL 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
HIGH PRESSURE CENTERED OVER SOUTHERN UTAH AND NORTHERN ARIZONA IS
RESULTING IN EAST TO NORTHEAST FLOW ACROSS SOUTHERN ARIZONA.
MEANWHILE...TROPICAL STORM EMILIA WHICH IS LOCATED APPROXIMATELY 200
MILES SOUTHWEST OF THE SOUTHERN TIP OF THE BAJA PENINSULA...EMILIA
IS FORECASTED TO MOVE NORTHWEST AND EVENTUALLY WEST FARTHER INTO THE
EASTERN PACIFIC WATERS THROUGH EARLY FRIDAY.
A SIGNIFICANT GULF SURGE OCCURRED LAST NIGHT OVER SOUTHWESTERN
ARIZONA ALLOWING PLENTY OF MOISTURE TO RIDE INTO THE STATE. AT YUMA
THE WINDS WERE CALM AT 08Z (1 AM MST). HOWEVER...BY 11Z THE WINDS
HAD INCREASED TO 14 KNOTS SUSTAINED...AND BY 14Z (7 AM MST) THE
HIGHEST WINDS OCCURRED WITH SUSTAINED WINDS OF 27 KNOTS WITH GUSTS
TO 35 KNOTS. WINDS AT YUMA ARE CURRENTLY SUSTAINED AT 18 KNOTS WITH
GUSTS TO 23 KNOTS. AS A RESULT OF THE SURGE...DEWPOINT TEMPERATURES
REACHED A MAX OF 76 DEG F AT 15 & 16Z...BUT HAVE SINCE FALLEN
SLIGHTLY TO 70 DEG F ON THE LAST OBSERVATION. OVER MY FORECAST AREA
DEWPOINT TEMPERATURES GENERALLY RANGE FROM THE MID 50S TO THE LOWER
60S. WITH THE INCREASE IN MOISTURE CONVECTION HAS BEGUN FAIRLY EARLY
TODAY WITH A COUPLE OF ISOLATED CELLS NEAR PARKER CANYON LAKE AND
RUCKER CANYON WHICH ARE BOTH IN COCHISE COUNTY. EXPECT TO SEE A FEW
OF THE STORMS EXCEED SEVERE LIMITS THIS AFTERNOON WITH HAIL AND WET
MICROBURSTS BEING THE PRIMARY THREAT. HOWEVER...THE STORMS WILL MOVE
RATHER SLOWLY TO THE SOUTHWEST AND HEAVY RAINFALL AND THE POTENTIAL
FOR LOCALIZED FLOODING WILL ALSO BE A CONCERN THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.
HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST
THURSDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT
DEVELOP ON WEDNESDAY AND THURSDAY TO BECOME SEVERE WITH THE
POTENTIAL FOR HAIL AND DAMAGING WIND GUSTS.
FOR FRIDAY THROUGH TUESDAY MOISTURE LEVELS WILL LIKELY DECREASE
SOMEWHAT...BUT SCATTERED STORMS ARE STILL EXPECTED EACH AFTERNOON.
ALTHOUGH A FEW OF THE STORMS COULD BRIEFLY EXCEED SEVERE LIMITS...
ORGANIZED STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 25, 2:52 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
252 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL PATAGONIA 31.54N 110.75W
07/25/2006 E1.00 INCH SANTA CRUZ AZ LAW ENFORCEMENT
&&
LADERLocal storm report, Jul 25, 4:18 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
418 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 13 NNW RIO RICO 31.65N 111.06W
07/25/2006 E1.75 INCH SANTA CRUZ AZ TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED AT I-19 AND EXIT 40.
0400 PM FLASH FLOOD 11 NNW RIO RICO 31.63N 111.04W
07/25/2006 SANTA CRUZ AZ TRAINED SPOTTER
WASHES REPORTED TO BE RUNNING HIGH IN THE TUBAC AREA.
OVER 2 INCHES OF RAIN REPORTED IN TUBAC.
&&
SCHAFFNERLocal storm report, Jul 25, 5:20 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
520 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 13 NNW RIO RICO 31.65N 111.06W
07/25/2006 SANTA CRUZ AZ COUNTY OFFICIAL
SANTA CRUZ COUNTY FLOOD CONTROL OFFICIAL REPORTED 8
INCHES OF WATER FLOWING OVER I-19 AT CHAVEZ SIDING ROAD
EXIT. TWO VEHICLES WERE STUCK IN FLOOD WATERS AT THE
UNDERPASS LOCATED NEAR THE SAME EXIT.
&&
SCHAFFNERLocal storm report, Jul 25, 6:33 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
633 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 8 NNW RIO RICO 31.59N 111.03W
07/25/2006 SANTA CRUZ AZ COUNTY OFFICIAL
SANTA CRUZ COUNTY FLOOD CONTROL OFFICIAL REPORTED
FLOODING IN TUMACACORI. BOX CULVERT OVERTOPPED NEAR
FRONTAGE ROAD. PRIVATE RESIDENCE HAD 1 FOOT OF WATER
FLOWING AGAINST IT BASED ON HIGH WATER MARKS. VISITOR
CENTER IN TUMACACORI NATIONAL MONUMENT ALSO HAD A FOOT OF
WATER UP AGAINST IT.
&&
SCHAFFNERThunderstorm Wind, Graham
- When
- July 25, 6:43 PM MST
- Where
- Graham County, 3 mi NNE of Safford
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.850, -109.700
The ASOS (automated surface observing system) at the Safford International Airport recorded a severe thunderstorm wind gust of 56 knots (64 mph).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 25, 20061 injured · $150 million · 80 kt wind · 1 event
- Damaging Winds in Kansas, July 25, 2006$300,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in New York, July 25, 2006$142,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Iowa, July 25, 2006$47,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, July 25, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Vermont, July 25, 2006$40,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, July 25, 2006$35,000 · 60 kt wind · 1 event
- Flash Flood in Arizona, July 25, 2006$20,000 · 1 event
- Drought in North Dakota, July 25 to 31, 200611 events
- Hail and Damaging Winds in Iowa, July 25, 2006$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, July 25, 20061.25 in hail · 8 events
- Damaging Winds in Wisconsin, July 25, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522502.